Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had turp surgery, bleeding dark. Is this normal and part of the process of healing?

4 weeks ago I had the turp surgery. did very well. after I was home going into 2 weeks, I started to bleed alot, so much that I had to wear a sanitary pad so my pants would not be messed, plus I was passing huge clots. That lasted about 1 week, the all of a sudden urine cleared up, no more clots, blood or pieces. That lasted about a week and a half, now I back to passing dark blood, and clots. Is this normal and part of the process of healing?
Asked On : Sat, 9 Mar 2013
Answers:  2 Views:  113
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Urologist 's  Response
Jul 2016
Thanks for your query.Based on the facts that you have posted it appears that you have undergone surgery of TURP for enlarged Prostate.

You had a episode of bleeding per urethra after 3 weeks of surgery.This is normal and occurs due to separation of a scab which is formed as part of healing in a dead space (cavity) created by resection of Prostate glad.You have to consume more water and take antibiotics for a week. It gets resolved itself.
Answered: Sun, 10 Mar 2013
I find this answer helpful
General & Family Physician Dr. Shoaib Khan's  Response
Hello and welcome to HCM.

Thank you for your query.

Although a presentation of blood and blood clots in the initial few days after surgery is considered completely normal, and is part of the healing process, this should not last more than 5-15 days after surgery.

Once the urine has started clearing, there should normally not be any further recurrence of bleeding episodes. Although this is also seen and is still considered to be normal at times, it is best you visit your treating surgeon and rule out other causes of a bleed at the earliest.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Mon, 11 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor